Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 11, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 5, 2019, 4:22 PM EDT for Mercer County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2019, 4:22 PM EDT (20:22 UTC)
- Expired
- Jun 5, 2019, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:57 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 5, 2:57 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 257 PM EDT Wed Jun 5 2019 .SYNOPSIS... Showers and thunderstorm chances will increase this afternoon as a frontal system approaches the region. Dry and seasonal temperatures are then expected the remainder of the week. && .NEAR TERM /THROUGH TONIGHT/... Showers and storms are beginning to develop in the modestly unstable airmass over OH and IN this afternoon. As previously discussed, cloud cover is a limiting factor for storm intensity over our region, but the shortwave/boundary itself will be enough to increase shower/tstorm coverage. At this time, CAM soundings and severe parameters indicate any threat for severe storms will remain mainly west of our region where better surface heating has taken place. Will still emphasize likely PoPs through the evening with the frontal passage. Temperatures should remain near seasonal averages. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... High pressure will build over the Great Lakes on Thursday through Saturday. Weak temperature advection should support highs/lows near seasonal averages, with some moderation expected into Saturday as the upper ridge builds. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... Latest guidance has slowed the eastward progression of a closed upper low currently over the desert southwest, leading to a slightly longer period of dry weather for our region under the amplifying upper ridge. Given this trend in the ensembles, have opted to maintain nearly dry conditions across the upper Ohio valley through early Saturday night, with low chance PoPs on Sunday due to model uncertainty. Seasonal temperatures should persist through the period. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Widespread MVFR ceilings will linger for a few hours this afternoon before lifting back to VFR for a brief period ahead of an advancing cold front. Showers and storms are already forming up in the better instability across Ohio. Areas to the east should see convection with less coverage and intensity due to lingering cloud cover. Nevertheless, showers and thunderstorms are likely at all terminals during the late afternoon/evening with the frontal passage. Included two-hour TEMPO groups to cover the period with highest probability at each site, with a brief drop to IFR expected at several. Brief wind gusts are possible as well in the stronger storms. Behind the front, the wet ground and abundant low-level moisture should promote a period of IFR stratus overnight. Fog seems less likely given expected boundary layer stirring. Improvement back to MVFR should occur during the mid to late morning hours. .Outlook... Once conditions improve by midday Thursday, no significant restrictions are foreseen through the weekend. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 5, 10:18 AM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1018 AM EDT Wed Jun 5 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-061430- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 1018 AM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms are expected in a few rounds today. A few of the storms, especially those associated with a cold front during the late afternoon and evening, may produce large hail or damaging wind gusts on an isolated basis. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 5, 10:49 AM EDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1049 AM EDT Wed Jun 5 2019
PAZ007-008-013>015-022-051515-
Armstrong-Butler-Clarion-Venango-Lawrence-Mercer-
1049 AM EDT Wed Jun 5 2019
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND AND
HEAVY RAIN WILL AFFECT MERCER...VENANGO...NORTHERN LAWRENCE...
NORTHERN BUTLER...NORTHWESTERN ARMSTRONG AND WESTERN CLARION
COUNTIES...
At 1049 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Greenville to near New Wilmington.
Movement was east at 45 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Hermitage... Oil City...
Grove City... Franklin...
Greenville... Sugarcreek...
Slippery Rock... New Wilmington...
Mercer... Pulaski...
Hasson Heights... Stoneboro...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 109 and 137.
Interstate 80 in Pennsylvania between mile markers 3 and 45.
Interstate 376 in Pennsylvania between mile markers 4 and 12.
Torrential rainfall also is occurring with these storms and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4162 7965 4114 7968 4102 8046 4149 8047
4148 8013 4149 8001 4150 7998 4151 7998
4151 7996 4157 7989 4159 7985 4162 7983
TIME...MOT...LOC 1449Z 257DEG 38KT 4145 8040 4112 8042
CLSpecial weather statement, Jun 5, 11:13 AM EDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1113 AM EDT Wed Jun 5 2019
PAZ008-009-014-015-022-051600-
Armstrong-Forest-Butler-Clarion-Venango-
1113 AM EDT Wed Jun 5 2019
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND AND
HEAVY RAIN WILL AFFECT VENANGO...NORTHERN BUTLER...NORTHWESTERN
ARMSTRONG...CENTRAL CLARION AND WESTERN FOREST COUNTIES...
At 1113 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles west of Sugarcreek to near Grove
City to 7 miles east of New Castle. Movement was east at 45 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Oil City... Franklin...
Clarion... Knox...
Rimersburg... Sugarcreek...
Slippery Rock... Tionesta...
Hasson Heights... Seneca...
Harrisville... Parker...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 100 and 105.
Interstate 80 in Pennsylvania between mile markers 28 and 62.
Torrential rainfall also is occurring with these storms and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4135 7925 4104 7950 4095 8016 4100 8016
4117 8000 4149 8000 4151 7998 4157 7989
4162 7974 4163 7923
TIME...MOT...LOC 1513Z 254DEG 39KT 4147 8004 4119 8006 4100 8021
CLThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:49 AM EDT | Special Weather Statement | PBZ | Mercer, Venango | 26 min |
| Jun 5, 11:13 AM EDT | Special Weather Statement | PBZ | Clarion, Forest, Venango | 47 min |
| Jun 5, 4:09 PM EDT | Areal Flood Advisory | PBZ | Mercer | 100 min |
| Jun 5, 6:20 PM EDT | Areal Flood Advisory | PBZ | Venango | 55 min |
| Jun 5, 7:14 PM EDT | Areal Flood Warning | PBZ | Mercer | 6 hr |
| Jun 5, 6:03 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 27 min |
| Jun 5, 6:16 PM EDT | Special Weather Statement | PBZ | Coshocton | 29 min |
| Jun 5, 6:26 PM EDT | Special Weather Statement | PBZ | Coshocton | 34 min |
| Jun 5, 6:31 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 29 min |
| Jun 5, 6:36 PM EDT | Special Weather Statement | PBZ | Coshocton, Tuscarawas | 39 min |
| Jun 5, 7:02 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Tuscarawas | 20 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.